Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 23, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 13, 2008, 7:43 PM MST. It took effect at Dec 14, 2008, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 7:43 PM MST (02:43 UTC)
- In effect from
- Dec 14, 2008, 5:00 AM MST
- Expired
- Dec 14, 2008, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 140243 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 743 PM MST SAT DEC 13 2008 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS OVERNIGHT AND SUNDAY PROMPT ISSUANCE OF WIND ADVISORIES AND HIGH WIND WARNINGS... .A LARGE UPPER-LEVEL STORM SYSTEM MOVING IN FROM THE WEST AND PASSING OVER THE REGION HAS BROUGHT STRONG WESTERLY WINDS ALOFT OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AT THE SURFACE A DEEP TROUGH TO OUR EAST HAS TIGHTENED THE PRESSURE GRADIENT RESULTING IN STRONGER SURFACE WINDS. WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION TONIGHT AND CONTINUE THROUGH THE DAYTIME HOURS SUNDAY. TONIGHT STRONG WINDS AND VERY GUSTY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS EAST SLOPES OF NORTH/SOUTH ORIENTED MOUNTAIN RANGES. ALL AREAS SHOULD SEE WEST WINDS IN EXCESS OF 30 MPH BY SUNDAY MORNING WITH GUSTS OVER 45 MPH. WINDS WILL DIMINISH LATE SUNDAY AFTERNOON AND EARLY EVENING. NMZ022-030-141330- /O.CAN.KEPZ.WI.Y.0022.000000T0000Z-081214T0400Z/ /O.UPG.KEPZ.HW.A.0002.081214T1700Z-081215T0400Z/ /O.NEW.KEPZ.WI.Y.0023.081214T1200Z-081214T2200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 743 PM MST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM MST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH WILL BE IN EFFECT FROM 5 AM TO 3 PM MST SUNDAY. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/ WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREA WILL SEE INCREASED WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS BETWEEN 45 TO 50 MPH BY EARLY MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ023-031-032-141330- /O.CAN.KEPZ.WI.Y.0022.000000T0000Z-081214T0400Z/ /O.UPG.KEPZ.HW.A.0002.081214T1700Z-081215T0400Z/ /O.NEW.KEPZ.WI.Y.0023.081214T1200Z-081215T0000Z/ SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DEMING... LAS CRUCES 743 PM MST SAT DEC 13 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH WILL BE IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH GUSTS BETWEEN 45 TO 55 MPH BY EARLY MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ TXZ055-141330- /O.CAN.KEPZ.HW.A.0002.081214T1700Z-081215T0400Z/ /O.UPG.KEPZ.WI.Y.0022.000000T0000Z-081214T1700Z/ /O.EXB.KEPZ.HW.W.0007.081214T0400Z-081214T1600Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 743 PM MST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST SUNDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT OVERNIGHT UNTIL 9 AM MST SUNDAY MORNING. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE OVERNIGHT WITH MOST LOCATIONS EXPERIENCING SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUST OF 30 TO 35 MPH. HOWEVER ISOLATED AREAS...ESPECIALLY EAST SLOPES OF THE FRANKLIN AND HUECO MOUNTAINS AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS AND EXCEPTIONALLY STRONG GUSTS OVERNIGHT TONIGHT. THESE LOCATIONS..SUCH AS NORTHEAST EL PASO...WILL SEE PERIODS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH. THESE WINDS WILL DIMINISH SOMEWHAT AFTER SUNRISE...BUT WINDY CONDITIONS IN EXCESS OF 30 MPH WILL CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY WILL LIKELY BE ISSUED TO ADDRESS THE STRONG WINDS EXPECTED DURING THE DAY SUNDAY. WINDS WILL DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS ARE URGED TO SECURE LOSE OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. . $$ NMZ025-141330- /O.EXT.KEPZ.HW.W.0007.000000T0000Z-081215T0000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 743 PM MST SAT DEC 13 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT OVERNIGHT UNTIL 5 PM MST SUNDAY AFTERNOON. WINDY CONDITIONS ARE EXPECTED OVER THE SACRAMENTO MOUNTAINS OVERNIGHT WITH MOST LOCATIONS EXPERIENCING SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUST OF 40 TO 45 MPH. HOWEVER SOME AREAS...ESPECIALLY EXPOSED RIDGES...EAST SLOPES...AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS AND EXCEPTIONALLY STRONG GUSTS OVERNIGHT TONIGHT. THESE LOCATIONS WILL SEE PERIODS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS ARE URGED TO SECURE LOSE OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ024-TXZ056-141330- /O.UPG.KEPZ.HW.A.0002.081214T1700Z-081215T0400Z/ /O.EXT.KEPZ.WI.Y.0022.000000T0000Z-081215T0000Z/ TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY 743 PM MST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH WILL BE IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH GUSTS BETWEEN 45 TO 55 MPH BY EARLY MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ BIRD
3 follow-up statements
000 WWUS74 KEPZ 140807 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 107 AM MST SUN DEC 14 2008 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS EARLY THIS MORNING AND THROUGH THE AFTERNOON PROMPT ISSUANCE OF WIND ADVISORIES AND HIGH WIND WARNINGS... .A LARGE UPPER-LEVEL STORM SYSTEM MOVING IN FROM THE WEST AND PASSING OVER THE REGION HAS BROUGHT STRONG WESTERLY WINDS ALOFT OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AT THE SURFACE A DEEP TROUGH TO OUR EAST HAS TIGHTENED THE PRESSURE GRADIENT RESULTING IN STRONGER SURFACE WINDS. WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION LATER THIS MORNING AND CONTINUE THROUGH MOST OF THIS AFTERNOON. WINDS WILL DIMINISH LATE SUNDAY AFTERNOON AND EARLY EVENING AS A COLD FRONT PUSHES TO THE EAST OF THE AREA. TXZ055-140915- /O.CAN.KEPZ.HW.W.0007.000000T0000Z-081214T1600Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 107 AM MST SUN DEC 14 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE TEMPORARILY DIMINISHED ALONG THE EAST SLOPES OF THE FRANKLIN MOUNTAINS EARLY THIS MORNING. WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY AGAIN BY LATE THIS MORNING...AND A WIND ADVISORY MAY BE ISSUED SHORTLY TO COVER TODAYS EVENT. $$ NMZ025-141615- /O.CON.KEPZ.HW.W.0007.000000T0000Z-081215T0000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 107 AM MST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED OVER THE SACRAMENTO MOUNTAINS OVERNIGHT WITH MOST LOCATIONS EXPERIENCING SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUST OF 40 TO 45 MPH. HOWEVER SOME AREAS...ESPECIALLY EXPOSED RIDGES...EAST SLOPES...AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS AND EXCEPTIONALLY STRONG GUSTS OVERNIGHT TONIGHT. THESE LOCATIONS WILL SEE PERIODS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS ARE URGED TO SECURE LOSE OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ024-TXZ056-141615- /O.EXT.KEPZ.WI.Y.0022.000000T0000Z-081215T0000Z/ TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY 107 AM MST SUN DEC 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH GUSTS BETWEEN 45 TO 55 MPH BY EARLY MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ022-030-141615- /O.CON.KEPZ.WI.Y.0023.081214T1200Z-081214T2200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 107 AM MST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/ WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREA WILL SEE INCREASED WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS BETWEEN 45 TO 50 MPH BY EARLY MORNING AND CONTINUE THROUGH MID AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ023-031-032-141615- /O.CON.KEPZ.WI.Y.0023.081214T1200Z-081215T0000Z/ SIERRA COUNTY LAKES REGION-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DEMING... LAS CRUCES 107 AM MST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 39 MPH WITH GUSTS BETWEEN 45 TO 55 MPH BY EARLY MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ HEFNER
000 WWUS74 KEPZ 141306 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 606 AM MST SUN DEC 14 2008 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS MORNING AND THROUGH THE AFTERNOON PROMPT ISSUANCE OF WIND ADVISORIES AND HIGH WIND WARNINGS... .A LARGE UPPER-LEVEL STORM SYSTEM MOVING IN FROM THE WEST AND PASSING OVER THE REGION HAS BROUGHT STRONG WESTERLY WINDS ALOFT OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AT THE SURFACE A DEEP TROUGH TO OUR EAST HAS TIGHTENED THE PRESSURE GRADIENT RESULTING IN STRONGER SURFACE WINDS. VERY WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION LATER THIS MORNING AND CONTINUE THROUGH MOST OF THIS AFTERNOON. WINDS WILL DIMINISH LATE SUNDAY AFTERNOON AND EARLY EVENING AS A COLD FRONT PUSHES TO THE EAST OF THE AREA. NMZ025-142115- /O.CON.KEPZ.HW.W.0007.000000T0000Z-081215T0000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 606 AM MST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED OVER THE SACRAMENTO MOUNTAINS TODAY WITH MOST LOCATIONS EXPERIENCING SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. HOWEVER SOME AREAS...ESPECIALLY EXPOSED RIDGES...EAST SLOPES...AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS AND EXCEPTIONALLY STRONG GUSTS OVERNIGHT TONIGHT. THESE LOCATIONS WILL SEE PERIODS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS ARE URGED TO SECURE LOSE OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ TXZ055-142115- /O.EXB.KEPZ.WI.Y.0022.081214T1700Z-081215T0000Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 606 AM MST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ022-023-030>032-142115- /O.EXT.KEPZ.WI.Y.0023.000000T0000Z-081215T0000Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 606 AM MST SUN DEC 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS OVERNIGHT TONIGHT. ALL AREAS WILL EXPERIENCE STRONG WINDS SUNDAY. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ024-TXZ056-142115- /O.EXT.KEPZ.WI.Y.0022.000000T0000Z-081215T0000Z/ TULAROSA BASIN/SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...SIERRA BLANCA...DELL CITY 606 AM MST SUN DEC 14 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE STRONG WINDS BEGINNING LATER THIS MORNING. WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH LATER THIS MORNING AND CONTINUE THROUGH LATE AFTERNOON. WINDS WILL DIMINISH SUNDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ HEFNER
000 WWUS74 KEPZ 142114 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 214 PM MST SUN DEC 14 2008 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS WILL CONTINUE THROUGH THIS AFTERNOON THEN DIMINISH... .A LARGE UPPER-LEVEL STORM SYSTEM MOVING IN FROM THE WEST AND PASSING OVER THE REGION HAS BROUGHT STRONG WESTERLY WINDS ALOFT OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. AT THE SURFACE A DEEP TROUGH TO OUR EAST HAS TIGHTENED THE PRESSURE GRADIENT RESULTING IN STRONGER SURFACE WINDS. VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON. EXCEPTIONALLY STRONG WIND GUSTS WILL BE POSSIBLE ALONG AND NEAR EAST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH BY LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT PUSHES THROUGH THE AREA. NMZ025-150000- /O.CON.KEPZ.HW.W.0007.000000T0000Z-081215T0000Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 214 PM MST SUN DEC 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS WITH MOST LOCATIONS EXPERIENCING SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH. HOWEVER SOME AREAS...ESPECIALLY EXPOSED RIDGES...EAST SLOPES...AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS AND EXCEPTIONALLY STRONG GUSTS. THESE LOCATIONS WILL SEE PERIODS OF SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH. THESE WINDY CONDITIONS WILL DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS ARE URGED TO SECURE LOSE OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ022-023-030>032-150000- /O.CON.KEPZ.WI.Y.0023.000000T0000Z-081215T0000Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 214 PM MST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY HIGH ELEVATION EAST SLOPES AND EAST/WEST PASSES...WILL EXPERIENCE VERY STRONG WINDS. WINDS WILL DIMINISH LATE THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$ NMZ024-TXZ055-056-150000- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-081215T0000Z/ TULAROSA BASIN/SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...EL PASO...SIERRA BLANCA... DELL CITY 214 PM MST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE THIS AFTERNOON. ISOLATED AREAS...ESPECIALLY ALONG AND NEAR THE EAST SLOPES OF LOCAL MOUNTAINS AND MOUNTAIN PASSES...WILL CONTINUE TO EXPERIENCE VERY STRONG WIND GUSTS NEAR 60 MPH. WINDS WILL DIMINISH LATE THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLE ARE ESPECIALLY AFFECTED BY STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:20 PM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 13, 3:20 PM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MST SAT DEC 13 2008
.SYNOPSIS...
STRONG WINDS ALOFT AND A LEE SIDE TROUGH WILL CAUSE VERY WINDY
CONDITIONS TONIGHT AND SUNDAY. WINDS IN THE SACRAMENTO MOUNTAINS
WILL GUST AS HIGH AS 60 MPH TONIGHT AND SUNDAY...WHILE EASTERN
SLOPES OF THE FRANKLINS AND OTHER AREA MOUNTAINS COULD HAVE GUSTS
OF 50 TO 60 MPH LATE TONIGHT INTO SUNDAY. STRONG WINDS OVER THE
REST OF THE AREA WILL SUBSIDE TONIGHT THEN INCREASE TO 35 TO 45 MPH
ON SUNDAY. ALSO...A SERIES OF SMALLER DISTURBANCES CROSSING THE
AREA WILL BRING THE CHANCE OF RAIN SHOWERS AND HIGH ELEVATION SNOW
SHOWERS OVERNIGHT AND SUNDAY. A SLIGHT CHANCE FOR SHOWERS OF RAIN
AND MOUNTAIN SNOW WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH
AFTERNOON TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.
&&
.DISCUSSION...
BROAD LONG WAVE TROUGH FROM CENTRAL CANADA TO PACIFIC NORTHWEST
SINKING SLOWLY SOUTH NEXT FEW DAYS. POLAR JET DIGGING SOUTH AROUND
THAT TROUGH WILL BRING LARGE AREA OF LOW PRESSURE DOWN THE COAST
TO SOCAL BY WEDNESDAY NIGHT BEFORE IT WEAKENS TO AN OPEN WAVE AND
HEADS EAST...CROSSING OUR AREA LATE THURSDAY OR FRIDAY. STRONG
WEST TO SOUTHWEST FLOW ALOFT WILL CONTINUE UNTIL THAT WAVE GOES
THROUGH...BRINGING A SERIES OF WEAK SHORT WAVES ACROSS THE REGION
WITH THE CHANCE FOR SHOWERS OF RAIN AND HIGH ELEVATION SNOW. STRONG
FLOW ALOFT WILL ALSO SET UP LEE SIDE TROUGH OVER EASTERN NEW
MEXICO THAT WILL RESULT IN STRONG GRADIENT WINDS EARLY THIS EVENING
AND AGAIN SUNDAY. WINDS WILL DECOUPLE OVER MOST OF THE AREA
OVERNIGHT...BUT WILL REMAIN HIGH OVERNIGHT IN THE SACRAMENTO
MOUNTAINS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. EAST SLOPE
WINDS ARE OF PARTICULAR CONCERN OVERNIGHT AND SUNDAY MORNING DUE
TO A 750MB CAP THAT MAY FOCUS AND AMPLIFY WINDS THAT WILL ALREADY
BE RUNNING 45 TO 55 KTS NEAR MOUNTAIN TOP LEVEL. WINDS SHOULD
DIMINISH MONDAY NIGHT AS ARCTIC FRONT PUSHES SOUTH THROUGH THE
PLAINS AND INTO EASTERN NEW MEXICO...WIPING OUT THE LEE SIDE
TROUGH AND WEAKENING THE GRADIENT. HOWEVER...MODERATELY STRONG
WINDS ALOFT WILL REMAIN OVER THE AREA THROUGH AT LEAST WEDNESDAY.
THIS MAY ALLOW BREEZY CONDITIONS TO CONTINUE INTO MID WEEK...WHILE
WEAK DISTURBANCES WILL CONTINUE TO POSE THE CHANCE FOR RAIN AND
HIGH ELEVATION SNOW SHOWERS UNTIL THAT OPEN WAVE BRINGS IN DRIER
AIR ALOFT ON THURSDAY OR FRIDAY.
&&
.AVIATION...VALID 14/0000Z-15/0000Z...
VFR WITH SCT CLDS ABOVE 5K AGL AND SCT TO BKN MID AND HIGH ABOVE
15K AGL. VERY STRONG JET STREAM WINDS ALOFT WILL REMAIN OVERHEAD
THRU THE PD. 700MB WINDS OVHD AT 12Z ARE FCST AT 270/70KT...THUS
EXPECT MDT TO OCNL SEVERE TURBC OVER AND NR MTNS BLO 15K MSL ESPLY
EAST FACING SLOPES. SFC WINDS ESPLY EAST SLOPES FOR MOST OF THE PD
WILL BE 230-260 AT 30-40 KT WITH GUSTS T0 50KT AND ISOLATED GUSTS
60+ KT ON EAST SLOPES. VSBY AT TIMES LOCALLY RESTRICTED 3-6SM IN
BLDU. ISOLATED RAIN AND SNOW SHOWERS (SNOW ABOVE 7500 FT MSL) GILA
AND SACRAMENTOS WILL PRODUCE OCNL LOCAL MVFR TO VFR CONDS AND LGT
RIME/MXD ICING.
&&
.FIRE WEATHER...
A LARGE LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL SEND
UPPER LEVEL DISTURBANCES AND FRONTS ACROSS OUR AREA THROUGH THURSDAY.
EVEN THOUGH WINDS WILL EXCEED CRITICAL THRESHOLDS...HUMIDITIES
WILL STAY ABOVE CRITICAL WEATHER CRITERION. THIS UNSETTLED WEATHER
PATTERN WILL REMAIN IN PLACE UNTIL A LARGE UPPER LEVEL TROUGH
MOVES THROUGH LATE THURSDAY. EACH DAY THROUGH THURSDAY WILL HAVE
AT LEAST A SLIGHT CHANCE OF RAIN AND HIGH ELEVATION SNOW. ESPECIALLY
IN THE GILA AND SACRAMENTO MOUNTAINS WITH SNOW LEVELS GENERALLY ABOVE
7000 FT MSL. WINDS AFTER SUNDAY WILL DROP BELOW THE HIGH WIND
WARNING CATEGORY AND BE MORE IN THE BREEZY TO WINDY RANGE FROM THE
WEST SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 48 64 41 60 39 / 0 10 10 0 0
SIERRA BLANCA TX 40 61 36 55 32 / 0 0 10 0 0
LAS CRUCES 45 63 40 59 37 / 0 10 10 0 0
ALAMOGORDO 42 58 38 55 33 / 0 10 20 10 10
CLOUDCROFT 30 43 26 41 25 / 0 20 20 20 20
TRUTH OR CONSEQUENCES 42 60 38 57 33 / 0 10 20 10 10
SILVER CITY 39 56 32 52 33 / 10 20 20 20 20
DEMING 42 62 39 59 34 / 0 10 10 10 10
LORDSBURG 42 60 38 59 34 / 10 20 20 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ022-023-030>032.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NMZ022>024-030>032.
HIGH WIND WARNING UNTIL 9 PM MST SUNDAY FOR NMZ025.
WIND ADVISORY UNTIL 10 AM MST SUNDAY FOR NMZ024.
TX...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
TXZ055-056.
WIND ADVISORY UNTIL 10 AM MST SUNDAY FOR TXZ055-056.
&&
21/20Hazardous weather outlook, Dec 13, 6:21 AM MST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 621 AM MST SAT DEC 13 2008 NMZ022>025-030>032-TXZ055-056-141315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 621 AM MST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS EXPECTED FOR THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 35 MPH WITH SOME BLOWING DUST. FEW AREAS WITH VISIBILITIES BELOW 3 MILES THIS AFTERNOON. WIND ADVISORY IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS EXPECTED AGAIN ON SUNDAY...WITH WINDS OF 35 TO 45 MPH POSSIBLE IN THE AFTERNOON. ISOLATED SHOWERS ARE POSSIBLE EACH DAY...MAINLY OVER THE MOUNTAINS...THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. DH
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.